Alert archive / Minnesota / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 4, 2018, 1:15 AM CDT for Kanabec County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2018, 1:15 AM CDT (06:15 UTC)
- Expired
- Aug 4, 2018, 1:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Twin Cities, MN
County Kanabec County, MN
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3195 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 17.5
The text
As transmitted.
538 WWUS83 KMPX 040615 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 115 AM CDT SAT AUG 4 2018 MNZ045-052-040645- Isanti-Kanabec- 115 AM CDT SAT AUG 4 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KANABEC AND NORTHWESTERN ISANTI COUNTIES... At 115 AM CDT, a strong thunderstorm was located near Lewis Lake, or 17 miles northwest of Cambridge, moving east at 25 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Mora, Brunswick, Ogilvie, Dalbo, Mora Airport and Lewis Lake. LAT...LON 4590 9325 4568 9319 4569 9351 4583 9351 TIME...MOT...LOC 0615Z 257DEG 21KT 4575 9345 $$ AMK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:25 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 3, 11:25 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 1125 PM CDT Fri Aug 3 2018 .SHORT TERM...(This evening through Saturday) Issued at 345 PM CDT Fri Aug 3 2018 The forecast concern near term is extent and severity of convection overnight and again into Saturday. Persistent low level WAA over the northeast CWA will continue the threat of thunder into the evening. This may gradually slide farther east overnight. Meanwhile, water vapor imagery showing a couple of weak mid level short waves. One over eastern North Dakota this afternoon is forecast to move east over the western CWA this evening. 12z CAMS were indicating developing into west central MN this evening. Still looks good that some development will occur into that region as the short wave moves in. Still pretty unstable with MLCAPES to 3000 J/kg and effective shear around 40kts into west central MN at this time. We may yet see convection congeal into some linear complex in the evening per early morning CAMS. Strong winds and perhaps some large hail would be the main severe weather threats, with west central MN outlooked with SLight Risk front SPC. Pretty capped at least surface wise with mid level cap moving into southwest MN. HRRR trends have been pretty inconclusive as far as overall development. Will have to continua to monitor. Overall, still looks like a likely PoP is warranted to the west with chances moving east overnight. Development farther east will be modulated by any significant complex that would develop farther east. Still low level jet is expected to move east and may be enough with the upper wave to generate convection into the east into Saturday morning. Will need at least some likely PoPs over the east into at least the morning. Expect activity to remain much of the morning with clouds limiting significant destabilization. Still the next mid level short wave moves into the region and could still see at least a slight risk of severe weather over west central MN later in the afternoon/evening once again. .LONG TERM...(Saturday night through Friday) Issued at 345 PM CDT Fri Aug 3 2018 The thunder threat will continue into Monday as the main upper trough and surface front move through later Sunday night into Monday. Then drier weather will move in for early next week with overall warming trend expected by later in the week. The deterministic models diverge some on timing of upper ridging building into the cwa with the GFS a bit faster with its warming. We could see a small chance of convection as this warming aloft arrives with the GFS and blended guidance bringing the slight chance around the Wednesday time frame. We will follow that for now. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1125 PM CDT Fri Aug 3 2018 Scattered showers may continue across central MN into western WI for several hours tonight. Meanwhile, another round of rain will advance northeastward very late tonight or during the morning Saturday. This should be relatively thunder-free due to a stable airmass in place. Some MVFR cigs are possible near the back end of the showers Saturday before clouds break up Saturday evening. Additional storm development is possible Saturday evening. KMSP...Should see a period of dry conditions tonight before showers begin arriving from the southwest around 12Z. Best chance for thunder will be Saturday evening. Otherwise, VFR expected for much of the period although there may be a few hours with MVFR cigs late morning to early afternoon Saturday. /OUTLOOK FOR KMSP/ Sun...VFR. Chc TSRA. Wind SW 5-10 kt. Mon...VFR. Wind NW 5-10 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...DWE AVIATION...BORGHOFF
Hazardous weather outlook, Aug 3, 12:52 PM CDT, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1252 PM CDT Fri Aug 3 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041800- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1252 PM CDT Fri Aug 3 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely this afternoon and tonight. Across central MN into west central Wisconsin this afternoon and over much of central and southern MN overnight. A few storms could be severe this evening, primarily over west central Minnesota. Damaging winds, large hail, and heavy rainfall would be the primary threats. Heat and humidity will return today, with heat indices reaching the mid to upper 90s from west into south central Minnesota. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periodic thunderstorms are expected over the weekend, with the most widespread activity expected on Saturday. A few storms may be severe with damaging winds, large hail, and heavy rainfall. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed over west central Minnesota late afternoon or tonight.
In the hours before
Special weather statement, Aug 4, 12:05 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1205 AM CDT SAT AUG 4 2018
MNZ044-045-052-040530-
Isanti-Mille Lacs-Kanabec-
1205 AM CDT SAT AUG 4 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KANABEC...
SOUTHEASTERN MILLE LACS AND NORTHWESTERN ISANTI COUNTIES...
At 1204 AM CDT, a strong thunderstorm was located over Princeton, or
16 miles west of Cambridge, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Princeton, Milaca, Dalbo, Pease, Lewis Lake and Princeton Airport.
This includes U.S. Highway 169 between mile markers 178 and 191.
LAT...LON 4552 9328 4554 9351 4556 9352 4555 9369
4556 9376 4558 9376 4576 9364 4578 9331
TIME...MOT...LOC 0504Z 255DEG 23KT 4559 9357
AMKSpecial weather statement, Aug 4, 12:41 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1241 AM CDT SAT AUG 4 2018
MNZ044-045-052-040615-
Isanti-Mille Lacs-Kanabec-
1241 AM CDT SAT AUG 4 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
KANABEC...SOUTHERN MILLE LACS AND NORTHWESTERN ISANTI COUNTIES...
At 1240 AM CDT, strong thunderstorms were clustered near Milaca, or
22 miles northwest of Cambridge, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Milaca, Foreston, Ogilvie, Bock, Pease and Lewis Lake.
This includes U.S. Highway 169 between mile markers 187 and 198.
LAT...LON 4570 9333 4568 9368 4575 9377 4578 9377
4584 9371 4591 9340
TIME...MOT...LOC 0540Z 254DEG 21KT 4575 9359
AMKSpecial weather statement, Aug 4, 12:43 AM CDT, 32 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 1243 AM CDT SAT AUG 4 2018 MNZ052-040615- Isanti- 1243 AM CDT SAT AUG 4 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ISANTI COUNTY... At 1243 AM CDT, a strong thunderstorm was located near Spencer Brook, or 10 miles west of Cambridge, moving east at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Cambridge and Cambridge Airport. LAT...LON 4557 9350 4568 9344 4569 9325 4552 9325 TIME...MOT...LOC 0543Z 266DEG 19KT 4558 9344 AMK
Special weather statement, Aug 4, 12:58 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1258 AM CDT SAT AUG 4 2018
WIZ014-040630-
Polk-
1258 AM CDT SAT AUG 4 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN POLK COUNTY...
At 1258 AM CDT, a strong thunderstorm was located over Balsam Lake,
or 34 miles west of Rice Lake, moving northeast at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Amery, Frederic, Luck, Turtle Lake, Balsam Lake, Centuria, Milltown,
Clayton, Range, Joel, Wolf Creek and Cushing.
This includes U.S. Highway 61 near mile marker 165.
LAT...LON 4572 9235 4539 9215 4529 9216 4527 9248
4538 9249 4557 9275
TIME...MOT...LOC 0558Z 243DEG 24KT 4544 9245
AMKLocal storm report, Aug 4, 1:02 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
102 AM CDT SAT AUG 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM HAIL OSCEOLA 45.32N 92.70W
08/04/2018 M1.00 INCH POLK WI AMATEUR RADIO
&&Special weather statement, Aug 4, 1:15 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 115 AM CDT SAT AUG 4 2018 MNZ045-052-040645- Isanti-Kanabec- 115 AM CDT SAT AUG 4 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KANABEC AND NORTHWESTERN ISANTI COUNTIES... At 115 AM CDT, a strong thunderstorm was located near Lewis Lake, or 17 miles northwest of Cambridge, moving east at 25 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Mora, Brunswick, Ogilvie, Dalbo, Mora Airport and Lewis Lake. LAT...LON 4590 9325 4568 9319 4569 9351 4583 9351 TIME...MOT...LOC 0615Z 257DEG 21KT 4575 9345 AMK
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:02 PM CDT | Severe Thunderstorm Warning | MPX | Stearns, Wright | 43 min |
| Aug 3, 7:33 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne, Wright | 27 min |
| Aug 3, 7:41 PM CDT | Special Weather Statement | MPX | Renville | 49 min |
| Aug 3, 10:19 PM CDT | Flash Flood Warning | MPX | Benton, Sherburne, Stearns | 3 hr |
| Aug 4, 12:05 AM CDT | Special Weather Statement | MPX | Isanti | 25 min |
| Aug 4, 12:17 AM CDT | Severe Thunderstorm Warning | MPX | Chisago, Washington | 28 min |
| Aug 4, 12:41 AM CDT | Special Weather Statement | MPX | Mille Lacs | 34 min |
| Aug 4, 12:43 AM CDT | Special Weather Statement | MPX | Isanti | 32 min |
| Aug 4, 12:58 AM CDT | Special Weather Statement | MPX | Polk | 32 min |
| Aug 4, 1:49 AM CDT | Special Weather Statement | MPX | Barron | 26 min |
Nearby
Special Weather Statements in Minnesota, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.